MAUDE Adverse Event Report: CORDIS CORPORATION SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48003015X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, rupture was suspected as the balloon of a saber 3mm x 15cm 150 percutaneous transluminal angioplasty (pta) dilatation catheter entered the lesion location in preparation for filling the balloon for pre-dilation.Additional information provided clarified that it was not a burst.The balloon was found leaking when the contrast was inflated into the balloon at about 10 atm.There was a little bit of resistance/friction while inserting the balloon into the patient.The contrast medium was found to flow in the vessel, and the balloon was removed from the patient's body.Filling of the balloon was attempted outside the body to confirm a balloon rupture.There was no reported patient injury.The patient underwent balloon dilatation stentoplasty of the superficial femoral artery (sfa) in the right lower extremity.Vessel calcification was reported moderate to severe.Vessel tortuosity was mild to moderate.The device was not used for a chronic total occlusion (cto).The percentage stenosis was about seventy-five (75) percent.The device was stored, handled, and prepped according to the instructions for use (ifu).There were no visible signs of device/package damage prior to use.There was no difficulty removing the product from the hoop; no difficulty removing the stylet or any of the sterile packaging components nor difficulty removing the protective balloon cover.There were no kinks or other damages noted prior to inserting the product into the patient.The device maintained negative pressure during preparation.The catheter was never in an acute bend.The balloon did not kink while being used.The product was removed intact (in one piece) from the patient.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
The product history record review is anticipated; however, it has not been finalized.The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
The product history record review was conducted for lot 82234606 and the product met quality requirements for product acceptance.The device was received for analysis but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, rupture was suspected as the balloon of a saber 3mm x 15cm 150 percutaneous transluminal angioplasty (pta) dilatation catheter entered the lesion location in preparation for filling the balloon for pre-dilation.Additional information provided clarified that it was not a burst.The balloon was found leaking when the contrast was inflated into the balloon at about 10 atm.There was a little bit of resistance/friction while inserting the balloon into the patient.The contrast medium was found to flow in the vessel, and the balloon was removed from the patient's body; filling of the balloon was attempted outside the body to confirm a balloon rupture.There was no reported patient injury.The patient underwent balloon dilatation stentoplasty of the superficial femoral artery (sfa) in the right lower extremity.Vessel calcification was reported moderate to severe; vessel tortuosity was mild to moderate.The device was not used for a chronic total occlusion (cto).The percentage stenosis was about seventy-five (75) percent.The device was stored, handled, and prepped according to the instructions for use (ifu).There were no visible signs of device/package damage prior to use.There was no difficulty removing the product from the hoop; no difficulty removing the stylet or any of the sterile packaging components nor difficulty removing the protective balloon cover.There were no kinks or other damages noted prior to inserting the product into the patient.The device maintained negative pressure during preparation.The catheter was never in an acute bend.The balloon did not kink while being used.The product was removed intact (in one piece) from the patient.The product was returned for analysis.A non-sterile saber 3mm15cm 150 was received inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.Per visual analysis, the balloon appears to have been previously inflated.The other components of the unit were inspected, and no anomalies were noted.Dimensional analysis was performed to verify the correct catheter outer body od, measurements were taken at different distances and results were found within specification.Functional analysis was performed, first an insertion/withdrawal of an appropriate wire through the hub and the distal tip was performed and the wire passed with no difficulties.Then, an inflator/deflator was connected to the device and no difficulties nor anomalies were noted on the balloon, body, or hub.Therefore, during the functional test, neither the balloon, body nor the hub presented any leakage, and during insertion/withdrawal of the appropriate wire no difficulties were encountered.Dimensional analysis for the outer diameter of the outer body were found within specification.A product history record (phr) review of lot 82234606 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage during positive pressure and resistance/friction outer body¿ was not confirmed through analysis of the returned device.The exact cause of the reported event could not be determined as the device passed functional and dimensional analysis.The balloon was inflated with no burst or leaks noted and without any issues to the balloon.The outer diameter of the device was measured in 3 areas, and all were found within specification.The concomitant catheter sheath introducer was not returned with the product which may have also been a contributing factor.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the event reported by the customer as no anomalies were noted to the device.According to the warnings in the safety information in the instructions for use ¿flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, rupture was suspected as the balloon of a saber 3mm x 15cm 150 percutaneous transluminal angioplasty (pta) dilatation catheter entered the lesion location in preparation for filling the balloon for pre-dilation.Additional information provided clarified that it was not a burst.The balloon was found leaking when the contrast was inflated into the balloon at about 10 atm.There was a little bit of resistance/friction while inserting the balloon into the patient.The contrast medium was found to flow in the vessel, and the balloon was removed from the patient's body; filling of the balloon was attempted outside the body to confirm a balloon rupture.There was no reported patient injury.The patient underwent balloon dilatation stentoplasty of the superficial femoral artery (sfa) in the right lower extremity.Vessel calcification was reported moderate to severe; vessel tortuosity was mild to moderate.The device was not used for a chronic total occlusion (cto).The percentage stenosis was about seventy-five (75) percent.The device was stored, handled, and prepped according to the instructions for use (ifu).There were no visible signs of device/package damage prior to use.There was no difficulty removing the product from the hoop; no difficulty removing the stylet or any of the sterile packaging components nor difficulty removing the protective balloon cover.There were no kinks or other damages noted prior to inserting the product into the patient.The device maintained negative pressure during preparation.The catheter was never in an acute bend.The balloon did not kink while being used.The product was removed intact (in one piece) from the patient.The device is expected to be returned for evaluation.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014-2802
7863138372
MDR Report Key16530702
Report Number9616099-2023-06327
Device Sequence Number2620100
Product Code LIT
UDI-Device Identifier20705032069103
UDI-Public(01)20705032069103(17)240930(10)82234606
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number48003015X
Device Catalogue Number48003015X
Device Lot Number82234606
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer03/16/2023
06/12/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date04/11/2023
06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale
Patient Weight62 KG